MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-630L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.Since the lot number is unknown, the device history record could not be reviewed.However, omsc has only shipped devices that passed the inspection.In the literature, there was no description of the device's malfunction.
 
Event or Problem Description
On june 29, 2020, olympus medical systems corp.(omsc) received literature titled "original article safety of endoscopic submucosal dissection for gastrointestinal neoplasms:risk of thrombosis".In the literature, it was reported that perforation was observed in 14 patients with the endoscopic submucosal dissection (esd).We do not found that what the severity of these perforations is and also whether these perforations could be completely closed or not.The esd procedure was performed using the single use electrosurgical knife (a flex-knife, and an insulation-tipped diathermy knife).The model number was not identified.Based on the available information, a direct relationship between the olympus product and the observed adverse events could not be determined.However, the literature indicated that the perforation associated with esd.Therefore, omsc will submit 14 medical device reports (mdr) for each incomplete closure event.This report is 10 of 14 reports for the intraoperative perforation of the single use electrosurgical knife.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10299700
Report Number8010047-2020-04642
Device Sequence Number2603441
Product Code KNS
UDI-Device Identifier04953170208416
UDI-Public04953170208416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberKD-630L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;